... to stop taking it but my Dr that prescribes it stronly discouraged me, what's up? Isn't it possible to get off this drug without "a year of feeling bad" as he suggested? Any info about Suboxone cessation would be greatly appreciated
Would you explain what you mean by an 8/2? Subs come as 8 mg tabs or strips, and 2 mg tabs or strips. I don't know what 8/2 means. I also don't know what your doc means by a "year of feeling bad"? I could understand what a year of feeling good means, but not bad.
I think it's recommended a person stay on Sub for 1 year because they want to put at least that much time between you and whatever you took before Sub. They think doing this minimizes the chances of a relapse. I think the reason you're on Sub will be a factor. If you weren't a bonafide opiate addict, then I see no reason to keep you on Sub that long. Some people are put on Sub for pain, and some are also using it for depression. Many people are put on it because they're pain victims who became physically dependant on the meds and they can't seem to taper themselves of them. The general idea here is that tapering off Sub is easier than tapering off any other opiate. I'm not so sure this is true, so if you want to go off it then get off it. Your problem is finding a doc who will give you enough Sub to do it. Even 6 months will require a long taper period. If your present Sub doc won't agree to let you taper off, and you need help finding a new Sub doc let us know. I have a web site that can locate Sub docs within the USA.
We also a very successful member who tapered herself off Sub. She wrote up what she did and made it her profile. To read it you need to go to her profile page. Go to your friend page and at the bottom is a box to search for members. Type in pattishan61. It's not easy and it takes very long, but it can be done. If you have a printer you should print out the instructions if you want to do it.
It is quite possible to get off this drug and do so with little to know withdrawal. There is a member here named pattishan61 who has her taper plan on her profile. You can find her through the search window from your friend's page. She successfully got off Suboxone without feeling bad for a year as you mentioned. I have helped several people get off Suboxone and each is doing very well within a few weeks after stopping. The key is to taper slowly over time. CHeck out pattishan61's taper and if you have anyother questions would be glad to help.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Allergies - I am on a very low dose of suboxone/2-4mgs per day.Experencing itching small hives.What?
Posted 14 Dec 2009 • 1 answer
Posted 4 Aug 2010 • 4 answers
Posted 25 Apr 2011 • 4 answers
Can I cut 5 mg finestaride tablets in to quarters, and use as I would the 1 mg tablets for hair loss
Posted 30 Aug 2014 • 1 answer
Posted 9 May 2015 • 2 answers